Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 83, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 26, 2008, 4:51 PM CDT for Vernon County, Missouri. It took effect at May 28, 2008, 6:31 AM CDT. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2008, 4:51 PM CDT (21:51 UTC)
- In effect from
- May 28, 2008, 6:31 AM CDT
- Expired
- May 30, 2008, 12:12 PM CDT
- In force
- 54 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Vernon County, MO
The river
Written for the forecast point Osage River near Schell City (SCZM7).
- Action stage
- 28 ft
- Minor stage
- 30 ft
- Moderate stage
- 35 ft
- Major stage
- 45 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06918070, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 26, 2:34 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 26, 2:34 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 PM CDT MON MAY 26 2008
.DISCUSSION...
SEVERE WEATHER POTENTIAL ALONG WITH CHANCES FOR HEAVY RAINFALL
CONTINUE TO BE THE FORECAST CHALLENGES WITH THIS PACKAGE.
SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)...
CURRENTLY...LINE OF THUNDERSTORMS OVER SOUTHEAST KANSAS HAS
FINALLY STARTED MOVING INTO OUR KANSAS COUNTIES THIS AFTERNOON.
GIVEN SATURATED SOILS IN OUR KANSAS COUNTIES...SHOULD SEE FLASH
FLOOD WARNINGS OVER THE NEXT COUPLE HOURS. AM SEEING SOME
MARGINALLY SEVERE THUNDERSTORMS JUST TO THE SOUTHWEST OF OUR CWA
IN NORTHEASTERN OKLAHOMA. WILL NEED TO KEEP A CLOSE EYE ON THIS
SOUTHERN END OF THE LINE AS THERE HAS BEEN SOME ROTATION SEEN ON
RADAR AS THE STORM INTERACT WITH AN OUTFLOW BOUNDARY. FOR THE MOST PART
THOUGH...SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS HAS BEEN
WORKED OVER FROM THIS MORNINGS LINE. BEST CHANCE FOR ANY SEVERE
THUNDERSTORM DEVELOPMENT LOOKS TO BE OVER THE EASTERN AND SOUTHERN
PORTIONS OF THE CWA...WHERE LIGHT RAIN HAS YET TO BEGIN. THIS AREA
DOES NOT HAVE MUCH IN THE WAY OF A FOCUSING MECHANISM TO GET
STORMS INITIATED...BUT WILL CONTINUE TO MONITOR THROUGH THE
AFTERNOON. COLD FRONT CURRENTLY LOCATED ACROSS EASTERN
IOWA...EXTENDING SOUTHWEST TO KANSAS CITY...THEN WESTWARD ACROSS
WESTERN KANSAS.
NEXT CHANCE FOR SEVERE ACTIVITY LOOKS TO BE LATE THIS AFTERNOON/EARLY THIS
EVENING AS AN UPPER SYSTEM SEEN ON WATER VAPOR IMAGERY MAKES ITS
WAY INTO SOUTHERN MISSOURI. THIS MAY ASSIST THUNDERSTORM
DEVELOPMENT OVER OUR SOUTHERN AND EASTERN ZONES AS IT LOOKS TO BE
MOVING IN THIS GENERAL DIRECTION. BY MID EVENING...WRF SHOWING
AROUND 2000 J/KG CAPES AND A 30/35KT LOW LEVEL JET DEVELOPING
ACROSS SOUTHERN/SOUTHWESTERN MISSOURI. COLD FRONT FORECAST TO BE
LOCATED ACROSS CENTRAL MISSOURI BY EARLY TUESDAY MORNING AND THEN
SLOWLY DROP SOUTH THROUGH THE DAY. TUESDAY LOOKS TO BE OUR
GREATEST RISK FOR FLASH FLOODING AS MOST COUNTIES HAVE EXPERIENCED
AT LEAST THREE ROUNDS OF MODERATE TO HEAVY RAINFALL OVER THE
WEEKEND AND SOILS ARE PRETTY WET. ALREADY SEEING A FEW COUNTIES IN
SOUTHEAST KANSAS...ALONG WITH CENTRAL MISSOURI THAT WERE UNDER
FLASH FLOOD WARNINGS LAST NIGHT. SOME DISCREPANCIES IN TIMING OF
THE FRONT MOVING SOUTH. MM5 THE FASTEST IN MOVEMENT...BRINGING THE
FRONT INTO CENTRAL MISSOURI BY 09Z...AGREEING WITH THE GFS. WRF A
LITTLE SLOWER...BRINGING THE FRONT INTO OUR AREA BY TUESDAY
AFTERNOON. REGARDLESS...TUESDAY IS GOING TO BE WET. WENT AHEAD AND
EXTENDED THE FLASH FLOOD WATCH THROUGH THE DAY. LATER SHIFTS MAY
NEED TO EXTEND IT FURTHER.
FRONT MOVES INTO NORTHERN ARKANSAS WEDNESDAY MORNING AND OUR CWA
SHOULD BE UNDER A NORTHEASTERLY FLOW...CHARACTERIZED BY LOW
STRATUS AND LIGHT RAIN. TEMPERATURES ARE GOING TO HAVE A HARD TIME
GETTING OUT OF THE 60S DURING THIS TIME.
LONG TERM (THURSDAY THROUGH SUNDAY)...
INITIALLY DRY FOR THURSDAY AS UPPER RIDGE RETURNS TO THE AREA. MAY
START TO SEE A RETURN OF GULF MOISTURE AS EARLY AS THURSDAY
EVENING AS WINDS SHIFT TO THE SOUTH ONCE MORE AND UPPER HIGH
PRESSURE RETURNS. UPPER RIDGE REMAINS IN PLACE THROUGH FRIDAY
EVENING AS GFS SHOWS ANOTHER SHORTWAVE DIGGING IN FROM THE NORTHWEST.
GCC
&&
.AVIATION...
FOR THE 18Z TAF PACKAGE...LIGHT RAIN HAS JUST BEGUN AT 1730Z AT
SGF...AND TSRA HAS BEEN ONGOING AT JLN FOR SEVERAL HOURS. OVERALL
CONVECTIVE TRENDS INDICATE A GRADUAL DECREASE IN INTENSITY OVER
SOUTHEAST KANSAS BUT THE THUNDERSTORM ACTIVITY HAS ACTUALLY BEGUN
TO ORIENT ITSELF SO AS TO LAST LONGER FOR THE JLN AERODROME.
ALTHOUGH JLN HAD BRIEFLY DROPPED BELOW 3SM VIS...FEEL THAT
CONDITIONS WILL REMAIN MVFR WITHIN THE AREA OF RAINFALL. THE
RAIN SHOULD DISSIPATE BY AROUND 21Z...WITH OCCASIONAL BREAKS IN
THE ACTION BEFORE THEN. AFTER 21Z...ISOLATED THUNDERSTORMS WILL
BECOME POSSIBLE AS MORE UNSTABLE AIR MOVES INTO SOUTHWEST
MISSOURI. A BRIEF PAUSE IN THE ACTION IS LIKELY AFTER SUNSET...BUT
WILL LIKELY SEE ANOTHER LINE OF THUNDERSTORMS PUSH THROUGH THE
REGION DURING THE EARLY MORNING HOURS.
BARJENBRUCH
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR KSZ073-097-101.
&&Hazardous weather outlook, May 26, 4:23 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 423 PM CDT MON MAY 26 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 423 PM CDT MON MAY 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND THIS EVENING SOUTH OF A LINE FROM VIENNA TO WALNUT GROVE TO MCCUNE KANSAS. STRONG INSTABILITY AND SUFFICIENT WIND SHEAR WILL EXIST FOR A FEW SEVERE STORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS. FREQUENT CLOUD TO GROUND LIGHTNING ALONG WITH HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE POSSIBLE FROM ANY STORMS THAT DEVELOP. LATER THIS EVENING AND OVERNIGHT...A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS KANSAS AND PUSH INTO THE OUTLOOK AREA. DAMAGING WIND GUSTS TO 70 MPH WILL BE THE MAIN THREAT WITH THESE STORMS. HAIL TO THE SIZE OF GOLF BALLS...INTENSE CLOUD TO GROUND LIGHTNING AS WELL AS VERY HEAVY RAINFALL AND FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON TUESDAY AS A COLD FRONT MOVES SOUTH THROUGH THE OUTLOOK AREA. THE MOST LIKELY AREAS FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF AN OSCEOLA TO SALEM LINE. THE THREAT FOR VERY HEAVY RAINFALL AND FLOODING WILL ALSO CONTINUE. THUNDERSTORMS WILL AGAIN BE POSSIBLE TOWARDS THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED FOR AREAS WEST AND SOUTH OF A LINE FROM MCCUNE KANSAS...TO CARTHAGE THROUGH LAMPE THROUGH 7 PM THIS EVENING. SPOTTER ACTIVATION MAY BE NEEDED EAST OF THIS LINE LATER THIS EVENING AS OUR NEXT LINE OF THUNDERSTORMS MOVE IN FROM EASTERN KANSAS AROUND MIDNIGHT TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Local storm report, May 26, 2:20 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
220 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 2 S BOLIVAR 37.59N 93.41W
05/25/2008 POLK MO PUBLIC
SEVERE THUNDERSTORM WINDS DESTROYED A ROOF OFF OF A BARN.
CATTLE PANELS WERE ALSO DESTROYED AT THIS LOCATION. THIS
DAMAGE APPEARS TO BE ASSOCIATED WITH DOWNBURST WINDS.
&&
DCRAMERLocal storm report, May 26, 3:13 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
313 PM CDT MON MAY 26 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0311 PM FLASH FLOOD COLUMBUS 37.17N 94.84W
05/26/2008 CHEROKEE KS EMERGENCY MNGR
SEVERAL LOW WATER CROSSINGS ACROSS THE COUNTY WITH 1 TO
2 FEET A WATER OVER THE ROAD.
&&
HATCHLocal storm report, May 26, 4:12 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
412 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND GST 1 W BAXTER SPRINGS 37.02N 94.75W
05/26/2008 E0 MPH CHEROKEE KS LAW ENFORCEMENT
PUBLIC REPORTED THAT TRAMPOLINE WAS BLOWN OUT OF YARD.
ESTIMATED WINDS AT 60 MPH.
&&
LDOOLEYLocal storm report, May 26, 4:21 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
421 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG BAXTER SPRINGS 37.02N 94.74W
05/26/2008 CHEROKEE KS EMERGENCY MNGR
TREE BLOWN ON HOUSE IN BAXTER SPRINGS.
&&
LDOOLEYLocal storm report, May 26, 4:32 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
432 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 1 SE BAXTER SPRINGS 37.01N 94.72W
05/26/2008 CHEROKEE KS EMERGENCY MNGR
EIGHT TO TEN LARGE TREES DOWN ON THE SOUTHWEST PART OF
BAXTER SPRINGS.
&&
LDOOLEYLocal storm report, May 26, 4:33 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
433 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD BAXTER SPRINGS 37.02N 94.74W
05/26/2008 CHEROKEE KS EMERGENCY MNGR
STREET FLOODING IN BAXTER SPRINGS.
&&
LDOOLEYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:07 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Pulaski | 68 min |
| May 25, 7:10 PM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| May 25, 7:10 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Howell, Oregon, Ozark, Shannon, Texas | 68 min |
| May 25, 7:22 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 48 min |
| May 25, 7:35 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 34 min |
| May 25, 7:45 PM CDT | Tornado Warning | SGF | Maries, Phelps | 22 min |
| May 25, 11:55 PM CDT | Areal Flood Warning | SGF | Camden, Miller | 7 hr |
| May 26, 12:55 AM CDT | Areal Flood Warning | SGF | Pulaski | 6 hr |
| May 26, 2:24 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 34 min |
| May 26, 8:01 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| May 26, 4:06 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 39 min |
| May 26, 4:35 PM CDT | Flash Flood Warning | SGF | Newton | 2 hr |
| May 26, 4:37 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 38 min |
| May 26, 4:51 PM CDT | River Flood Warning | SGF | Vernon | 5 days |
| May 26, 1:33 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Crawford | 57 min |
| May 26, 1:29 PM CDT | Flash Flood Warning | SGF | Cherokee | 6 hr |
| May 26, 5:02 PM CDT | Severe Thunderstorm Warning | SGF | Crawford | 58 min |
| May 26, 5:33 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 38 min |
| May 26, 6:54 PM CDT | Areal Flood Warning | SGF | Cherokee | 18 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.